Alert archive / Kansas / Red Flag Warnings in 2011

Red Flag Warning 29, NWS Goodland, KS

June 7, 20114 counties in Kansas; Cheyenne County, Colorado

NWS Goodland, KS issued this red flag warning at Jun 7, 2011, 3:40 AM MDT for 4 counties in Kansas; Cheyenne County, Colorado. It took effect at Jun 7, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2011, 3:40 AM MDT (09:40 UTC)
In effect from
Jun 7, 2011, 12:00 PM MDT
Expired
Jun 7, 2011, 8:00 PM MDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 71 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
4260 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WWUS83 KGLD 070940
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
340 AM MDT TUE JUN 7 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER FAR SOUTHERN
PORTIONS OF THE TRI-STATE AREA LATE THIS AFTERNOON AND EARLY
EVENING...

COZ252-253-071045-
/O.CAN.KGLD.FW.A.0018.110607T1800Z-110608T0300Z/
YUMA-KIT CARSON-
340 AM MDT TUE JUN 7 2011

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FIRE
WEATHER WATCH. 

ALTHOUGH RELATIVE HUMIDITY WILL BE 10 PERCENT OR LESS WINDS WILL
BE UNDER CRITERIA NEEDED FOR A FIRE WEATHER HIGHLITE. 

$$

COZ254-072100-
/O.UPG.KGLD.FW.A.0018.110607T1800Z-110608T0300Z/
/O.NEW.KGLD.FW.W.0029.110607T2100Z-110608T0200Z/
CHEYENNE CO-
340 AM MDT TUE JUN 7 2011

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. 

* WIND...SOUTHWEST WINDS OF 15 MPH WITH A FEW HIGHER GUSTS ARE
  EXPECTED LATE THIS AFTERNOON THROUGH EARLY EVENING. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BELOW 10
  PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ041-042-072100-
/O.NEW.KGLD.FW.W.0029.110607T2100Z-110608T0200Z/
GREELEY-WICHITA-
340 AM MDT TUE JUN 7 2011 /440 AM CDT TUE JUN 7 2011/

...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS
AFTERNOON TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND
LOW HUMIDITY FOR FIRE WEATHER ZONES 041 AND 042...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS
AFTERNOON TO 8 PM MDT /9 PM CDT/ THIS EVENING. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 041 GREELEY... 
  FIRE WEATHER ZONE 042 WICHITA. 

* WIND...SOUTHWEST WINDS OF 15 MPH WITH HIGHER GUSTS ARE EXPECTED
  LATE THIS AFTERNOON INTO EARLY EVENING. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 5 TO 10 PERCENT EXPECTED
  BY LATE THIS AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KSZ027-028-072100-
/O.NEW.KGLD.FW.A.0019.110607T2100Z-110608T0200Z/
WALLACE-LOGAN-
340 AM MDT TUE JUN 7 2011 /440 AM CDT TUE JUN 7 2011/

...FIRE WEATHER WATCH IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS
AFTERNOON THROUGH THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 027 AND 028...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM 3 PM MDT /4 PM CDT/ THIS
AFTERNOON THROUGH THIS EVENING. 

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 027 WALLACE... 
  FIRE WEATHER ZONE 028 LOGAN. 

* WIND...SOUTH TO SOUTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED
  LATE THIS AFTERNOON. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 5 TO 10 PERCENT EXPECTED
  LATE THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
2 follow-up statements
371 
WWUS83 KGLD 071514
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
914 AM MDT TUE JUN 7 2011

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED OVER FAR SOUTHERN
PORTIONS OF THE TRI-STATE AREA LATE THIS AFTERNOON AND EARLY
EVENING...

.A COLD FRONT WILL SWEEP ACROSS THE AREA DURING THE MORNING HOURS
BRINGING A PERIOD OF NORTHERLY WINDS TO THE AREA AND SLIGHTLY
HIGHER HUMIDITIES. THIS FRONT WILL RETREAT TO THE NORTH DURING THE
AFTERNOON...BRINGING GUSTY SOUTHERLY WINDS AND VERY DRY AIR BACK
TO THE AREA.

KSZ027-028-080200-
/O.UPG.KGLD.FW.A.0019.110607T2100Z-110608T0200Z/
/O.EXB.KGLD.FW.W.0029.110607T1800Z-110608T0200Z/
WALLACE-LOGAN-
914 AM MDT TUE JUN 7 2011 /1014 AM CDT TUE JUN 7 2011/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
027 AND 028...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 



* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 027 WALLACE... 
  FIRE WEATHER ZONE 028 LOGAN. 

* WIND...A COLD FRONT WILL SWEEP THROUGH THE AREA DURING THE MORNING
  HOURS BRINGING LIGHT NORTHERLY WINDS. WINDS WILL BECOME
  SOUTHERLY AROUND 15 MPH DURING THE AFTERNOON HOURS AS THE FRONT
  RETREATS TO THE NORTH. GUSTS TO AROUND 25 MPH ARE EXPECTED.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 5 TO 10 PERCENT
  EXPECTED LATE THIS AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ254-KSZ041-042-080200-
/O.EXT.KGLD.FW.W.0029.110607T1800Z-110608T0200Z/
CHEYENNE CO-GREELEY-WICHITA-
914 AM MDT TUE JUN 7 2011 /1014 AM CDT TUE JUN 7 2011/

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
041...042 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 254 CHEYENNE 
  CO. IN KANSAS...FIRE WEATHER ZONE 041 GREELEY...FIRE WEATHER 
  ZONE 042 WICHITA. 

* WIND...SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS UP TO 30 MPH
  ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL BELOW 
  10 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/GOODLAND
116 
WWUS83 KGLD 080204
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
804 PM MDT TUE JUN 7 2011


COZ254-KSZ027-028-041-042-080315-
/O.EXP.KGLD.FW.W.0029.000000T0000Z-110608T0200Z/
CHEYENNE CO-WALLACE-LOGAN-GREELEY-WICHITA-
804 PM MDT TUE JUN 7 2011 /904 PM CDT TUE JUN 7 2011/

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 027...028...041...042 AND 254...

RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE 15 PERCENT FOR MOST
LOCATIONS WITH WIND SPEEDS GENERALLY UNDER 15 MPH. THEREFORE...THE
RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$


HTTP://WEATHER.GOV/GOODLAND

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jun 7, 2:30 AM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 7, 2:30 AM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
230 AM MDT TUE JUN 7 2011

.DISCUSSION...
230 AM MDT TUE JUN 7 2011

A SERIES OF COLD FRONTS WILL MOVE THROUGH THE AREA THE NEXT FEW
DAYS PUTTING AN END TO THE LATEST HEAT WAVE. TODAY WILL BE THE
WARMEST OF THE NEXT SEVERAL WITH READINGS IN THE UPPER 80S TO NEAR
90 ACROSS THE NORTH...100-103 ACROSS THE FAR EAST AND SOUTH. 850
TEMPS WOULD SUPPORT READINGS IN THE TRIBUNE AND HILL CITY AREAS IN
THE 103-105 RANGE...HOWEVER PROXIMITY TO FRONT PUTS A DENT IN
CONFIDENCE IN GOING SO HIGH BUT ITS SOMETHING TO WATCH FOR.
RECORDS IN JEOPARDY TODAY INCLUDE TRIBUNE AT 102 AND HILL CITY AT
103.

FOR WEDNESDAY HIGH TEMPERATURES IN THE UPPER 70S ACROSS THE NORTH
TO MID/UPPER 80S ACROSS THE EAST AND SOUTH. WILL ALSO KEEP A
MENTION OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AS A
DISTURBANCE MOVES ACROSS THE AREA.

ON THURSDAY MODELS HAVE A VARIETY OF SOLUTIONS AS TO JUST HOW MUCH
COOLER IT WILL BE. NAM THE BOLDEST FOLLOWED BY THE GFS WHILE THE
ECMWF/UKMET THE WARMEST. PRETTY GOOD AGREEMENT AMONGST SURROUNDING
OFFICES IN THE GFS SOLUTION SUPPORTED BY JUST ABOUT ALL OF THE
BETTER PERFORMING BIAS CORRECTED GRIDS...SO WILL AIM FOR 70-75 FOR
MUCH OF THE AREA. ANOTHER DISTURBANCE MOVES ACROSS THURSDAY NIGHT
LEADING TO A CHANCE FOR SHOWERS AND THUNDERSTORMS.

FRIDAY-MONDAY...NO CHANGES MADE.

007

&&

.AVIATION...
1049 PM MDT MON JUN 6 2011

FOR 06Z TAFS...VFR CONDITIONS ARE EXPECTED TO PREVAIL OVER BOTH KGLD
AND KMCK THROUGH THE EFFECTIVE PERIOD. LLWS ASSOCIATED WITH 50KT LOW
LEVEL JET IS EXPECTED OVER BOTH TERMINALS THROUGH AROUND 11Z.
SURFACE TROUGH AXIS IS EXPECTED TO SET UP ALONG THE I-70 CORRIDOR BY
MIDDAY TUE WHICH WILL LEAD TO VARIABLE WINDS GENERALLY BELOW 10KT. A
COLD FRONT WILL PUSH THROUGH LATER TUE EVENING WITH POST-FRONTAL
WINDS SHIFTING TO THE E-NE AT BOTH TERMINALS.

DR

&&

.FIRE WEATHER...
230 AM MDT TUE JUN 7 2011

WILL GO WITH A FIRE WEATHER WATCH TODAY FOR WALLACE AND LOGAN
COUNTIES OF KANSAS WITH A RED FLAG WARNING FOR CHEYENNE
COLORADO...GREELEY AND WICHITA COUNTIES OF KANSAS. WARNING AREA
HAS THE HIGHEST CHANCE OF SOUTHWEST WINDS MEETING CRITERIA WITH A
BIT MORE UNCERTAINTY ONE ROW OF COUNTIES TO THE NORTH. RH VALUES
ACROSS MUCH OF THE AREA BELOW 10 PERCENT.

007

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING FROM 3 PM MDT /4 PM CDT/ THIS AFTERNOON TO 8 PM
     MDT /9 PM CDT/ THIS EVENING FOR KSZ041-042.

     FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
     KSZ027-028.

NE...NONE.
CO...RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS
     EVENING FOR COZ254.

&&
Hazardous weather outlook, Jun 6, 10:08 AM MDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1008 AM MDT MON JUN 6 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1008 AM MDT MON JUN 6 2011 /1108 AM CDT MON JUN 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND
EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 70 AS VERY WARM
TEMPERATURES...DRY CONDITIONS AND GUSTY SOUTHERLY WINDS SPREAD
OVER THE AREA. ALL OUTDOOR BURNING SHOULD BE AVOIDED.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND
EARLY THIS EVENING...MAINLY ACROSS THE WESTERN PORTIONS OF THE
AREA. IF THUNDERSTORMS DEVELOP...DAMAGING WIND GUSTS WOULD BE THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PORTIONS OF THE AREA
ON TUESDAY...ESPECIALLY ACROSS PORTIONS OF EASTERN COLORADO.

A FEW SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO REMAIN POSSIBLE
LATE WEDNESDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED.
THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT.
WIDESPREAD SEVERE WEATHER IS CURRENTLY NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR EVENING.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:40 AM MDTFire Weather WatchGLDLogan, Wallace6 hr

Nearby

Red Flag Warnings in Kansas, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.